Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 16, 2016Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 16, 2016, 7:37 PM EDT for Camden County, New Jersey. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 7:37 PM EDT (23:37 UTC)
Expired
Jul 16, 2016, 8:00 PM EDT
In force
23 min
Issued by
NWS Philadelphia/Mount Holly

County Camden County, NJ

The radar

The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS81 KPHI 162337
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT JUL 16 2016
 
NJZ017>020-022-027-PAZ071-170000-
OCEAN-ATLANTIC-GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-PHILADELPHIA-
737 PM EDT SAT JUL 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...EASTERN
GLOUCESTER...NORTHWESTERN ATLANTIC...SOUTHWESTERN OCEAN...CENTRAL
BURLINGTON AND SOUTHERN PHILADELPHIA COUNTIES...

AT 737 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
MAGNOLIA...OR NEAR GLOUCESTER CITY...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...GLOUCESTER CITY...CHERRY HILL...EVESHAM...MOUNT LAUREL...
VOORHEES...MEDFORD...LINDENWOLD...HAMMONTON...BELLMAWR...WOODBURY...
CLAYTON...BERLIN...TABERNACLE...SHAMONG...BUENA...MAGNOLIA...
WESTVILLE...BROOKLAWN AND CHESILHURST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3989 7516 3999 7490 3970 7438 3951 7497
TIME...MOT...LOC 2337Z 337DEG 5KT 3987 7502 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:37 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 16, 3:37 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Mount Holly NJ
337 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A weakening cool front will continue to settle south across our area
through tonight before dissipating. Otherwise, high pressure remains
well to our southeast through early next week. As low pressure
tracks well to our north, an associated cold front will slowly move
across our area late Monday night and Tuesday. High pressure builds
in for Wednesday and Thursday, before shifting to the south and east
Thursday night and Friday. The next cold front may start to approach
late Saturday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Isolated/scattered showers and thunderstorms have develop along a
frontal boundary/surface trough that has stalled out across the
area. A weak area of low pressure has developed along the boundary
today, which is helping enhance the showers and thunderstorms, along
with enhanced lift front an approaching short wave from the west.
Showers and thunderstorms will continue to develop through the
afternoon and into the evening associated as daytime instability
remains.

A secondary frontal boundary is expected to move into the area
overnight, which may bring a second round of showers and
thunderstorms across the area late this evening and into the early
morning hours.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
On Sunday, high pressure to our west will weaken as it moves toward
our area during the day, while the frontal boundary slowly pushes
offshore. There will remain a slight chance of showers, especially
early in the day as a short wave/vorticity impulse slides across the
area. Once this impulse slides to the east, the remainder of the day
should remain dry.

Sunday will be another very warm day, but not quite humid enough to
warrant a Heat Advisory. Peak heat index values in the low to mid
90s are expected.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary...Building heat and humidity early next week (Monday), then
a cool down for midweek before another round of potential excessive
heat/humidity arrives either Friday or Saturday.

The synoptic setup is comprised of a ridge across the southern
states Sunday night through Monday which then expands some north and
eastward through late next week. An initial zonal flow aloft however
is across our region into early next week as a trough in Canada
glances the Great Lakes region to New England. This trough does
amplify across the Northeast however Tuesday and Wednesday before
shifting offshore as ridging builds from the west and southwest.
Overall, this pattern favors a couple shots of excessive heat and
humidity which is mainly on Monday and then again Friday and
Saturday. The details however, especially pertaining to convective
chances, will determine the extent of the heat. We used a model
blend for Sunday night through Tuesday, then blended in the 12z WPC
guidance thereafter. Some adjustments were then made following
additional collaboration with our neighboring offices.

For Sunday night...As the flow turns more zonal aloft there are some
very weak short waves embedded within that moves across our area.
This may allow for an isolated shower early, although the forecast
soundings show the airmass is drying for a time. However, a
southwesterly flow remains and this will help boost the dew points
some again especially after sunset as mixing decreases. Overall
there is some instability however it appears the forcing is mainly
lacking and therefore a dry forecast is carried.

For Monday and Tuesday...A hotter airmass will be in place Monday
ahead of a cold front. This will boost afternoon temperatures into
at least the low to mid 90s for many areas, and this combined with
elevated dew points can push heat indices to about 100 degrees for a
time Monday afternoon. This will be determined primarily on how high
the dew points are as some guidance wants to lower them some.
Overall, a heat advisory looks to be needed for Monday. The models
however show a short wave arriving in the afternoon with a surface
trough also in place. There should be enough forcing combined with
modest instability to result in some afternoon and evening
convection especially inland from the coast. It appears that the
severe weather threat is on the low side, however given ample
moisture in place convection will produce locally very heavy rain.
The actual cold front looks to settle through our area late Monday
night and especially Tuesday. The bulk of the convection may be on
Monday with the pre-frontal trough and then drying begins to occur
during Tuesday as the front settles through.

For Wednesday and Thursday...In the wake of the cold front, high
pressure builds down with lower heights aloft. This will result in a
a cooler airmass especially Wednesday with a noticeable drop in the
dew points. The airmass may warm a bit on Thursday as an upper-level
trough axis shifts offshore. This results in the flow aloft
continuing from the northwest with some embedded short waves. As of
now, the airmass looks dry enough along with some increasing
anticyclonic flow aloft to preclude any convection.

For Friday and Saturday...A ridge across the central part of the
nation expands a bit north and east during this time frame. This
results in a hotter and humid airmass building back into the area,
however there is a pre-frontal trough or lee side trough in place.
As the airmass destabilizes there could be enough low-level forcing
to develop a few thunderstorms especially inland. An actual cold
front looks to not approach until late Saturday. The heat looks to
soar especially Saturday with heat indices potentially exceeding 100
degrees in many parts of the area. A mention of this will be placed
into the hazardous weather outlook.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Scattered showers and thunderstorms will continue to develop along a
frontal boundary/surface trough across southeast Pennsylvania,
central and southern New Jersey, and portions of the Delmarva. A
brief period of MVFR or IFR visibilities and/or ceilings are
possible with any of these showers/thunderstorms. The majority of
this convection should end by this evening, however, a second round
of showers, and possible thunderstorms, may move into the area later
this evening and into the overnight hours as a secondary front moves
into the area.

Outside of any showers/thunderstorms, VFR conditions will continue
through the rest of the day into this evening. Patchy fog may
develop overnight into Sunday morning, especially where any rainfall
occurs. MVFR conditions are forecast, but it is possible some areas
might drop into the IFR category.

Any fog will burn off after the sun rises Sunday and a VFR day will
then prevail. Winds this afternoon/evening will likely be highly
variable at some locations due to numerous outflow boundaries, but
the overall synoptic direction should be south to southeast. Winds
are expected to become west to northwest on Sunday with speeds 5-10
knots.

OUTLOOK...
Sunday night...Other than localized late night light fog/haze, VFR
conditions are expected. Southwesterly winds 5 knots or less.

Monday and Tuesday...Mainly VFR. There is the chance for some
showers and thunderstorms ahead of a cold front Monday afternoon and
night. If the front slow down, then a few showers and thunderstorms
could linger Tuesday especially south and east of KPHL.
Southwesterly winds increasing to 10-15 knots Monday, becoming
northwesterly Monday night and Tuesday in the wake of the cold front.

Wednesday and Thursday...VFR overall.

&&

.MARINE...
Sub-Small Craft Advisory conditions will continue through tonight
and Sunday, even as a frontal boundary moves across the area. South
to southeast winds today should become south to southwest tonight
into Sunday.

Scattered showers and thunderstorms could produce locally higher
winds and waves, along with dangerous lightning this afternoon and
evening.

OUTLOOK...
Sunday night through Thursday...The winds and seas are anticipated
to be below Small Craft Advisory criteria. The thunderstorm coverage
late Monday and Tuesday should be isolated to scattered. However, a
few of these could produce locally gusty winds.

RIP CURRENTS...The rip current risk is expected to remain low
through Sunday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Robertson
Short Term...Robertson
Long Term...Gorse
Aviation...Gorse/Robertson
Marine...Gorse/Robertson
Hazardous weather outlook, Jul 16, 3:47 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT SAT JUL 16 2016

NJZ001-PAZ054-055-172000-
SUSSEX-CARBON-MONROE-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-013-020-027-PAZ060>062-101-103-105-172000-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS, MAINLY CLOSER TO THE INTERSTATE 95 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK IN THE 95 TO
100 DEGREE RANGE.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-172000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK AROUND 100 DEGREES.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100-105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-172000-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...HEAT INDICES IN THE AFTERNOON SHOULD PEAK AROUND 100 DEGREES.

SATURDAY...HEAT INDICES IN THE AFTERNOON SHOULD REACH 100-105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-172000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING MAY PRODUCE LOCALLY STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS INTO THIS EVENING, ESPECIALLY NORTH OF LITTLE
EGG INLET NEW JERSEY, MAY PRODUCE LOCALLY STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 6:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT SAT JUL 16 2016

NJZ007>010-PAZ062-162315-
SOMERSET-MORRIS-HUNTERDON-WARREN-NORTHAMPTON-
648 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...NORTHERN
HUNTERDON...WEST CENTRAL SOMERSET...SOUTHWESTERN MORRIS AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS NEAR HARMONY...OR NEAR
EASTON...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTON...HACKETTSTOWN...WASHINGTON...HIGH BRIDGE...CLINTON...
BELVIDERE...HARMONY...OXFORD...ALPHA...GLEN GARDNER...HAMPTON...
LEBANON...CALIFON...BLOOMSBURY...PLEASANT VALLEY...
GREAT MEADOWS-VIENNA...ROXBURG...BEATYESTOWN...
BRASS CASTLE AND ANNANDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4059 7518 4076 7524 4091 7486 4064 7470
TIME...MOT...LOC 2248Z 254DEG 24KT 4070 7512

SFJ
Special weather statement, Jul 16, 7:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
704 PM EDT SAT JUL 16 2016

MDZ012-015-019-020-162330-
CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
704 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KENT...TALBOT...
SOUTHWESTERN QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...

AT 703 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROMANCOKE...OR 10
MILES SOUTHEAST OF SEVERN RIVER...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTON...TALBOT...DENTON...TRAPPE...ST. MICHAELS...PRESTON...
QUEEN ANNE...CHOPTANK...HARMONY...WINDYHILL...GRASONVILLE...
CORDOVA...STEVENSVILLE...COPPERVILLE...TANYARD...SKIPTON...
WYE MILLS...CHESTER...GRIFFIN AND MATTHEWS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3904 7631 3900 7617 3905 7623 3889 7575
      3870 7581 3868 7594 3859 7599 3879 7631
      3886 7626 3879 7620 3879 7619 3897 7625
      3889 7629 3891 7630 3896 7631 3884 7637
      3885 7638
TIME...MOT...LOC 2303Z 292DEG 43KT 3892 7629

SFJ
Special weather statement, Jul 16, 7:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT SAT JUL 16 2016

NJZ001-007>010-PAZ062-162345-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-WARREN-NORTHAMPTON-
712 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHERN
HUNTERDON...SOUTHWESTERN SUSSEX...NORTHWESTERN SOMERSET...
SOUTHWESTERN MORRIS AND NORTHEASTERN NORTHAMPTON COUNTIES...

AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER PLEASANT VALLEY...OR 9
MILES EAST OF EASTON...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HACKETTSTOWN...WASHINGTON...HIGH BRIDGE...BELVIDERE...HARMONY...
PEAPACK AND GLADSTONE...OXFORD...GLEN GARDNER...CHESTER...HAMPTON...
CALIFON...BLOOMSBURY...PLEASANT VALLEY...GREAT MEADOWS-VIENNA...
ROXBURG...BEATYESTOWN...BRASS CASTLE...ALLAMUCHY-PANTHER VALLEY...
LONG VALLEY AND BUDD LAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4061 7509 4079 7518 4096 7479 4071 7466
TIME...MOT...LOC 2311Z 248DEG 20KT 4074 7505

SFJ
Special weather statement, Jul 16, 7:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT SAT JUL 16 2016

MDZ012-015-019-020-162345-
CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
717 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNE'S...CENTRAL
CAROLINE AND NORTHEASTERN TALBOT COUNTIES...

AT 717 PM EDT...A STRONG THUNDERSTORM WAS NEAR OVERTON...OR 7 MILES
NORTHWEST OF CENTERVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CHESTERTOWN...CENTREVILLE...ROCK HALL...CHURCH HILL...
MILLINGTON...SUDLERSVILLE...QUEEN ANNE...OLD TOWN...STARR...
CRUMPTON...CARVILLE...OVERTON...LANGFORD...HOPE...STARKEY CORNER...
MORGNEC...WYE MILLS...QUEENSTOWN AND KINGSTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3918 7627 3923 7623 3928 7582 3890 7596
      3898 7619 3900 7617 3901 7619 3901 7621
      3903 7624 3909 7623 3913 7625 3915 7628
TIME...MOT...LOC 2317Z 283DEG 14KT 3909 7619

SFJ
Special weather statement, Jul 16, 7:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT SAT JUL 16 2016

MDZ015-019-020-170000-
CAROLINE-TALBOT-QUEEN ANNE'S-
732 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT TALBOT...SOUTH CENTRAL QUEEN
ANNE'S AND SOUTHERN CAROLINE COUNTIES...

AT 732 PM EDT...A STRONG THUNDERSTORM WAS NEAR COPPERVILLE...OR NEAR
EASTON...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTON...DENTON...TRAPPE...ST. MICHAELS...PRESTON...OXFORD...
QUEEN ANNE...CHOPTANK...COPPERVILLE...HARMONY...TANYARD...SKIPTON...
WYE MILLS...AGNER...WINDYHILL...GRIFFIN...MATTHEWS...GRASONVILLE...
CORDOVA AND HAMBLETON.

LAT...LON 3886 7626 3886 7625 3883 7625 3879 7620
      3879 7619 3895 7623 3899 7618 3891 7575
      3868 7578 3871 7584 3868 7594 3857 7602
      3863 7608 3864 7615 3868 7617 3868 7621
      3871 7624 3876 7622 3871 7627 3872 7630
TIME...MOT...LOC 2332Z 283DEG 13KT 3884 7612

SFJ
Special weather statement, Jul 16, 7:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT JUL 16 2016

NJZ017>020-022-027-PAZ071-170000-
OCEAN-ATLANTIC-GLOUCESTER-CAMDEN-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-PHILADELPHIA-
737 PM EDT SAT JUL 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...EASTERN
GLOUCESTER...NORTHWESTERN ATLANTIC...SOUTHWESTERN OCEAN...CENTRAL
BURLINGTON AND SOUTHERN PHILADELPHIA COUNTIES...

AT 737 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
MAGNOLIA...OR NEAR GLOUCESTER CITY...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...GLOUCESTER CITY...CHERRY HILL...EVESHAM...MOUNT LAUREL...
VOORHEES...MEDFORD...LINDENWOLD...HAMMONTON...BELLMAWR...WOODBURY...
CLAYTON...BERLIN...TABERNACLE...SHAMONG...BUENA...MAGNOLIA...
WESTVILLE...BROOKLAWN AND CHESILHURST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3989 7516 3999 7490 3970 7438 3951 7497
TIME...MOT...LOC 2337Z 337DEG 5KT 3987 7502

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:37 PM EDTSpecial Weather StatementPHIBurlington23 min
Jul 16, 1:57 PM EDTSpecial Weather StatementPHIBurlington33 min
Jul 16, 1:59 PM EDTSpecial Weather StatementPHIMonmouth31 min
Jul 16, 2:03 PM EDTSpecial Marine WarningPHI57 min
Jul 16, 2:10 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean50 min
Jul 16, 2:13 PM EDTSpecial Weather StatementPHIMercer32 min
Jul 16, 2:35 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean7 hr
Jul 16, 2:43 PM EDTSpecial Marine WarningPHI92 min
Jul 16, 2:43 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean47 min
Jul 16, 2:45 PM EDTSpecial Weather StatementPHIMercer, Middlesex30 min
Jul 16, 2:59 PM EDTSpecial Weather StatementPHIMercer46 min
Jul 16, 3:03 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean42 min
Jul 16, 3:17 PM EDTSpecial Weather StatementPHIMiddlesex28 min
Jul 16, 3:34 PM EDTSpecial Weather StatementPHIBurlington26 min
Jul 16, 3:53 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean52 min
Jul 16, 4:00 PM EDTSpecial Weather StatementPHIMercer30 min
Jul 16, 4:30 PM EDTSpecial Weather StatementPHICamden30 min
Jul 16, 4:38 PM EDTSpecial Weather StatementPHIOcean37 min
Jul 16, 4:48 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden42 min
Jul 16, 4:57 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean26 min
Jul 16, 5:29 PM EDTSpecial Weather StatementPHICamden31 min
Jul 16, 5:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean43 min
Jul 16, 6:01 PM EDTSpecial Weather StatementPHIMonmouth, Ocean44 min
Jul 16, 6:06 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester4 hr
Jul 16, 6:29 PM EDTSpecial Weather StatementPHICamden31 min
Jul 16, 6:48 PM EDTSpecial Weather StatementPHIWarren27 min
Jul 16, 6:55 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester50 min
Jul 16, 7:12 PM EDTSpecial Weather StatementPHIWarren33 min
Jul 16, 7:39 PM EDTSpecial Weather StatementPHIWarren36 min
Jul 16, 2:20 PM EDTSpecial Weather StatementPHIBucks, Montgomery25 min
Jul 16, 2:53 PM EDTSpecial Weather StatementPHIChester37 min
Jul 16, 3:12 PM EDTSpecial Weather StatementPHIDelaware33 min
Jul 16, 3:33 PM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Jul 16, 7:45 PM EDTSpecial Weather StatementPHIMonroe30 min
Jul 16, 6:33 PM EDTSpecial Weather StatementPHIKent27 min
Jul 16, 6:42 PM EDTSpecial Weather StatementPHIKent, Queen Anne's33 min
Jul 16, 7:04 PM EDTSpecial Weather StatementPHICaroline, Talbot26 min
Jul 16, 7:17 PM EDTSpecial Weather StatementPHIKent, Queen Anne's28 min
Jul 16, 7:32 PM EDTSpecial Weather StatementPHICaroline, Talbot28 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.